Alert archive / Wyoming / Flash Flood Warnings in 2005

Flash Flood Warning 5, NWS Riverton, WY

May 17, 2005Fremont County, Wyoming

NWS Riverton, WY issued this flash flood warning at May 17, 2005, 11:25 AM MDT for Fremont County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2005, 11:25 AM MDT (17:25 UTC)
Expired
May 17, 2005, 5:30 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 12 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2005-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2005-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 171728
FFWRIW
WYC013-172330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1125 AM MDT TUE MAY 17 2005

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING
  THIS INCLUDES THE CITY OF RIVERTON

* UNTIL 530 PM MDT

* AT 1122 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HWY
  287 MILE MARKER 120...U.S. HWY 287 MILE MARKER 110...GAS HILLS RD
  MILE MARKER 10...STATE HWY 134 MILE MARKER 20...STATE HWY 134 MILE
  MARKER 10...U.S. HWY 287/26 MILE MARKER 130...U.S. HWY 287/26 MILE
  MARKER 120...OCEAN LAKE AND HIDDEN VALLEY.

RAINFALL ESTIMATES FROM RADAR HAVE UP TO 1 TO 1.5 INCHES IN THE LAST 
2 HOURS.

ADDITIONAL RAINFALL AMOUNTS OF 1.0 TO 1.5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4336 10875 4284 10853 4272 10787 4306 10773

$$

FAHEY
4 follow-up statements
000 
WGUS75 KRIW 171807
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1204 PM MDT TUE MAY 17 2005

WYC013-172330-
FREMONT WY-
1204 PM MDT TUE MAY 17 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM MDT FOR CENTRAL
FREMONT COUNTY...

AT 1202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND 
DRAW...GAS HILLS...OCEAN LAKE...HIDDEN VALLEY AND RIVERTON.

RAINFALL ESTIMATES FROM THE RIVERTON DOPPLER RADAR INDICATE...FROM 
1.5 TO 2 INCHES IN THE LAST HOUR.  ADDITIONAL RAINFALL OF 1.0 TO 2.0 
INCHES ARE POSSIBLE IN THE WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4335 10876 4278 10851 4272 10787 4306 10773

$$

MCDONALD
000 
WGUS75 KRIW 171844
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1240 PM MDT TUE MAY 17 2005

WYC013-172330-
FREMONT WY-
1240 PM MDT TUE MAY 17 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM MDT FOR CENTRAL
FREMONT COUNTY...

AT 1240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN IN CENTRAL FREMONT COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND 
DRAW...GAS HILLS...OCEAN LAKE...MISSOURI VALLEY...HIDDEN 
VALLEY...BOYSEN STATE PARK...SHOSHONI AND RIVERTON.

RAINFALL ESTIMATES INDICATE THAT OVER 3.0 INCHES HAVE FALLEN TODAY 
BETWEEN RIVERTON AND SAND DRAW...WITH OVER AN INCH IN AREAS FROM 
PAVILLION TO RIVERTON.

ADDITIONAL RAINFALL OF 1.0 TO 2.0 INCHES IS POSSIBLE THIS 
AFTERNOON...PARTICULARLY FROM MISSOURI VALLEY TO SHOSHONI...AND 
AROUND THE SAND DRAW AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4344 10879 4274 10848 4272 10787 4303 10771
      4343 10801

$$

MCDONALD
000 
WGUS75 KRIW 171935
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT TUE MAY 17 2005

WYC013-172330-
FREMONT WY-
131 PM MDT TUE MAY 17 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM MDT FOR CENTRAL
FREMONT COUNTY...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN IN CENTRAL FREMONT COUNTY...FROM SAND DRAW...TO 
GAS HILLS...TO SHOSHONI.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MISSOURI 
VALLEY...HIDDEN VALLEY...BOYSEN STATE PARK...SHOSHONI...AND RIVERTON.

RAINFALL ESTIMATES INDICATE THAT OVER 4.0 INCHES HAVE FALLEN TODAY 
IN AN AREA BETWEEN RIVERTON...GAS HILLS...AND SAND DRAW. ONE TO 1.5 
INCHES OF RAIN HAVE FALLEN AROUND RIVERTON...PAVILLION...AND 
SHOSHONI.

AN ADDITIONAL 1.0 TO 2.0 INCHES OF RAIN IS EXPECTED NORTH AND EAST 
OF RIVERTON...AS THE STORM MOVES TO THE EAST. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4345 10881 4302 10848 4268 10826 4269 10760
      4315 10761 4345 10795

$$

MCDONALD
000 
WGUS75 KRIW 172202
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT TUE MAY 17 2005

WYC013-172330-
FREMONT WY-
355 PM MDT TUE MAY 17 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM MDT FOR EAST CENTRAL
FREMONT COUNTY...

AT 355 PM MDT...THE DOPPLER WEATHER RADAR IN RIVERTON INDICATED 
DECREASING RAIN SHOWERS IN CENTRAL AND EASTERN FREMONT COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MISSOURI 
VALLEY...HIDDEN VALLEY...BOYSEN STATE PARK...RIVERTON...GAS 
HILLS...SHOSHONI AND MONETA.

RAINFALL ESTIMATES INDICATE THAT OVER 4.0 INCHES HAS FALLEN 
TODAY...IN AN AREA BETWEEN RIVERTON...SAND DRAW...AND GAS HILLS.  
LATEST ESTIMATES INDICATE THAT LESS THAN HALF AN INCH HAS FALLEN IN 
THE PAST HOUR.  EVEN THOUGH DRAWS AND CREEKS MAY NOT BE 
BANKFULL...SLOW MOVING HIGH WATER STILL POSES A THREAT ON AREA ROADS 
AND IN SOME DRAINAGES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4345 10852 4299 10845 4268 10826 4268 10758
      4314 10757 4345 10797

$$

MCDONALD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 17, 10:01 AM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 17, 10:01 AM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1001 AM MDT TUE MAY 17 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
HIGH WINDS ARE EXPECTED TO SPREAD ACROSS NATRONA AND FREMONT
COUNTIES THIS AFTERNOON.

FLOOD WATCHES REMAIN IN EFFECT THIS AFTERNOON AND TONIGHT
FOR NORTHEAST AND SOUTHEAST JOHNSON COUNTY.  THE ETA
AND GFS ARE IN GOOD AGREEMENT ON THE 12Z-18Z PASSAGE OF THE PACIFIC
TROUGH AXIS FROM WEST TO EAST THROUGH OUR CWA...ALONG WITH MORNING
RAIN SHOWER ACTIVITY AND INFILTRATION OF 10 TO 15 DEGREE COOLER AIR
BEHIND THE ASSOCIATED COLD FRONT.  THE FOCUS OF THE REMAINING
CONVECTIVE ACTIVITY SHIFTS EAST TODAY...WITH LIKELY THUNDERSTORMS
OVER THE BIGHORN MOUNTAINS THIS AFTERNOON...PLUS THE LOWER ELEVATIONS
OF JOHNSON AND NORTHERN NATRONA COUNTIES.  ALSO EXPECT MORNING SW
WINDS OF 5 TO 10 MPH TO BECOME BREEZY BY NOON IN THE WIND CORRIDOR...
DUE TO THE INCREASING SURFACE PRESSURE GRADIENT AS A LEESIDE TROUGH
MOVES THROUGH EASTERN WYOMING. MUCH DRIER NW 500 MB FLOW FOLLOWS THE
DEPARTING UPPER LEVEL TROUGH LATE THIS AFTERNOON...WITH RAPID
CLEARING FROM WEST TO EAST OVERNIGHT. A FEW SHOWERS WILL LINGER OVER
THE NW MOUNTAINS WEDNESDAY UNTIL ANOTHER RIDGE BEGINS TO AMPLIFY...
AND STRONG WARM SW FLOW ALOFT TAKES OVER THROUGH THURSDAY NIGHT. FROM
TODAY TO WEDNESDAY DAYTIME HIGHS WILL INCREASE BY ABOUT 5 DEGREES...
THEN JUMP ANOTHER 10 DEGREES BY THURSDAY.  THAT SHOULD PRODUCE
INCREASED MELTING OF THE MOUNTAIN SNOWPACKS...AND MAY PROMPT
ADDITIONAL FLOOD WATCHES.

.LONG TERM...FRIDAY THROUGH TUESDAY...
GOOD MODEL AGREEMENT CONTINUES AGAIN TONIGHT WITH SHORTWAVE TROUGH
STILL FORECAST TO MOVE INTO THE FAR WEST LATE FRIDAY...AND THEN
LIFTING ACROSS THE FAR NORTH FRIDAY NIGHT AND SATURDAY. FRONTAL
BOUNDARY STILL FORECAST TO MOVE ACROSS MOST THE CWFA. IN ADVANCE OF
THIS SYSTEM...TEMPERATURES SHOULD BE QUITE WARM WITH HIGHS IN THE
80S ACROSS THE LOWER ELEVATIONS EAST OF THE DIVIDE. GFS H7
TEMPERATURES STILL TOPPING 15C FOR READINGS NEAR 90 IF THAT WERE TO
VERIFY WITHOUT CONSIDERABLE CLOUD COVER OR STRONG WINDS. HAVE BUMPED
UP READINGS INTO THE MID 80S FOR NOW. WINDS SHOULD BE ON THE INCREASE
DURING THE AFTERNOON IN THE WEST AND ACROSS THE WIND CORRIDOR AND
MOST AREAS FRIDAY NIGHT WITH FROPA. SOME JET DYNAMICS AND WEAK QG
FORCING TO WORK ON LIMITED INSTABILITY FOR ISOLATED CONVECTION LATE
FRIDAY INTO FRIDAY NIGHT WITH THE BEST CHANCE IN THE NORTHWEST.
SLIM CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SATURDAY AND
SATURDAY NIGHT BUT CONFIDENCE NOT HIGH WITH MOST ENERGY LIFTING
NORTHWARD INTO MONTANA. ON SUNDAY...WEAK FRONTAL BOUNDARY HOLDS EAST
OF THE DIVIDE WITH SOME RETURN FLOW OF LOW LEVEL MOISTURE INDICATED
ON THE GFS. HAVE TWEAKED THE POPS TO INDICATE ISOLATED LATE DAY
CONVECTION IN FAVORED UPSLOPE AREAS AND POINTS JUST SOUTHEAST FROM
THERE IN FAVORED NORTHWEST FLOW ALOFT. SOME HINT OF THIS SCENARIO
CONTINUING INTO MONDAY BUT FOR NOW HAVE KEPT REMAINDER OF EXTENDED
DRY WITH GENERAL RIDGING. DOOR STILL OPEN SLIGHTLY TO DISTURBANCES
IN THIS NORTHWEST FLOW BUT IT STARTING TO LOOK LIKE THE RIDGE AXIS
WILL MOVE OVERHEAD NEXT TUESDAY. TEMPERATURES WILL BE TRICKY IF
THIS FRONTAL BOUNDARY HANGS AROUND INTO EARLY NEXT WEEK. HAVE
TRIED TO INDICATE THIS IN THE GRIDS WITH READINGS IN THE SOUTHWEST
AS WARM OR WARMER THAN AREAS IN OUR CENTRAL ZONES BEHIND THE FRONT.
VERY WARM READINGS FRIDAY WILL COMPOUND THE SNOWPACK MELT THAT
SHOULD BE OCCURRING AROUND THE MIDDLE OF THIS WEEK.  A BUSY WEEK ON
THE HYDROLOGY SIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
...FLOOD WATCH FOR NORTHEAST AND SOUTHEAST JOHNSON COUNTY THIS
AFTERNOON THROUGH TONIGHT...WY ZONES 10 AND 11.
...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR
FREMONT AND NATRONA COUNTIES...WY ZONES 17>20.

SHORT TERM...CF/C.BAKER
LONG TERM....SKRBAC
Hazardous weather outlook, May 17, 10:06 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1006 AM MDT TUE MAY 17 2005

WYZ001>020-022>030-181135-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1006 AM MDT TUE MAY 17 2005

...FLOOD WATCH THROUGH THIS EVENING FOR JOHNSON COUNTY...

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR
FREMONT AND NATRONA COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT.
HIGH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ACROSS
FREMONT AND NATRONA COUNTIES THIS AFTERNOON.

ADDITIONAL RAINFALL ACROSS JOHNSON COUNTY...WILL LIKELY INCREASE
RUNOFF INTO RIVERS AND CREEKS IN THESE AREAS...POSSIBLY APPROACHING
OR EXCEEDING FLOOD STAGE.  FOR ADDITIONAL INFORMATION ON THE FLOOD
WATCHES SEE PRODUCT CYSFFARIW...WHICH IS ALSO ON THE INTERNET AT
WWW.CRH.NOAA.GOV/RIW.

ACROSS SWEETWATER COUNTY...RAIN WILL MIX WITH SNOW...THIS
INCLUDES INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
TEMPERATURES WILL REBOUND BEHIND THIS CURRENT WEATHER SYSTEM AND MAY
BECOME QUITE WARM THURSDAY INTO FRIDAY. HIGHS BY FRIDAY ARE EXPECTED
TO BE WELL INTO THE 80S ACROSS THE LOWER ELEVATIONS EAST OF THE
DIVIDE WITH 60S IN THE MOUNTAINS. CONSIDERABLE SNOWMELT IN THE
MOUNTAINS WILL LIKELY CAUSE STREAMS TO RISE ONCE AGAIN. STAY TUNED
THIS WEEK FOR HYDROLOGIC STATEMENTS ON THE POTENTIAL FOR ANY
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RAPID RISES IN RIVER OR STREAM
LEVELS TO THE NATIONAL WEATHER SERVICE IN RIVERTON TODAY AND
TONIGHT. THANK YOU

TRIW

Nearby

Flash Flood Warnings in Wyoming, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.